MAUDE Adverse Event Report: COVIDIEN LP LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM
Model Number LF1644
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference # : (b)(4).Date of initial report : 06/21/2016.One used lf1644 was received for evaluation.Visual inspection found the cord cut off.The reported condition was not confirmed.Inspection found the cord was cut short and could not be spliced to test for activation.
 
Event or Problem Description
The customer reported that while performing a sleeve gastrectomy bleeding was noted.End tones, indicating a complete seal cycle, were provided by the generator in use.The blood loss was described as minimal and there was no patient injury.A new instrument of the same type was opened and used to successfully complete the procedure.

Brand Name
LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5738108
Report Number1717344-2016-00530
Device Sequence Number947234
Product Code GEI
UDI-Device Identifier10884521210868
UDI-Public0110884521210868172009011052400146X
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model NumberLF1644
Device Catalogue NumberLF1644
Device Lot Number52400146X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Initial Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight63